MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25794
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number; k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The device was to be used for stent placement in the intrahepatic bile duct.After placing boston's wire guide "pathcourse 0.025 inch" in the b2 area, the physician straightened the stent with the straightener in order to advance the stent over the wire guide.However, because the wire guide could not pass through the stent due to kink, another stent was used instead.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
510 (k) number; k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).1 x zebd-7-10 of lot # c1550149 was evaluated on (b)(6) 2018.The defects observed in the lab evaluation slight kink at the 2nd porthole at the tapered end and kinks at the 5th porthole on the tapered end and the non-tapered end.Complaint is confirmed as the failure was verified in the laboratory.A review of the manufacturing records for the device of lot # c1526460 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1526460 upon review of complaints this failure mode has not occurred previously with this lot # c1526460.Prior to distribution all zimmon bilary stent set zebd-7-10 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.The instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also the user is instructed by the instructions for use, ifu0045-6 ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.A possible root cause for this complaint may be due to the use of an inappropriate size wire guide.The complaint information indicated that a 0.025¿ wire guide was used for the procedure.It may be noted the device label indicates that a 0.035¿ wire guide is required for use with the oa device.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025.Summary: complaint is confirmed as the failure was verified in the laboratory.The patient didn¿t experience any adverse as result of the device failure and based on the information provided.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent" and "difficult advancement".The device was to be used for stent placement in the intrahepatic bile duct.After placing boston's wire guide "pathcourse 0.025inch" in the b2 area, the physician straightened the stent with the straightener in order to advance the stent over the wire guide.However, because the wire guide could not pass through the stent due to kink, another stent was used instead.There have been no adverse effects to the patient reported.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8235944
Report Number3001845648-2019-00013
Device Sequence Number1107126
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)211016(10)C1550149
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Device Lot NumberC1550149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/10/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1